Dealing with Depression/questions
Dear dr. mishra:
Iím currently taking
Lithium (3 pills) 900mg
Topimate (2 pills) 400mg
Ambien (1/2 pill) 5mg
Seroquel (2.5 pills) 1000mg
Simvistatin (1 pill) 40mg
Gabapentin (3 pills) 900mg
I was wondering if you might offer some solid recommendations. Iím constipated and rarely go to the bathroom. .
My waist size has gone from a 34-36 to a 42. So I have 2 questions:
1) Any suggestions to reduce my waist size?
2) I would like to eventually wean off all the psych meds. Is that possible?
Thanks for the question.
Antidepressant medications especially Lithium and Seroquel can lead to weight gain and increase in waist size.Regular exercise can help reduce your waist size.You will benefit from joining a gym, doing regular weight training along with cardio exercises.Also,watch what you eat.Well balanced and nutritious diet will definitely help you reduce your waist size. High fibre diet will also reduce constipation.
I cannot comment upon your treatment regime since i do not know your history.My advice to you is: DO NOT adjust, modify or taper the medicines without consulting your psychiatrist.Treatment of depression is often lengthy,which can be frustrating. Just like any other chronic medical illness such as Diabetes or Hypertension, the treatment for depression has to be continued for a long time.How long depends on a number of factors like the severity of the illness, duration of illness,presence of stressors, family history, presence of any other co-morbid condition.Abrupt discontinuation of medications can lead to a relapse. If you want to taper off the medication,consult your psychiatrist as to how and when to reduce the dosage.